Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

July 30, 2021Keya Paha County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 30, 2021, 7:35 PM CDT for Keya Paha County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2021, 7:35 PM CDT (00:35 UTC)
Expired
Jul 30, 2021, 8:15 PM CDT
In force
40 min
Issued by
NWS North Platte, NE

County Keya Paha County, NE

The radar

The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2904 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.6
Supercell composite
17.8

Open this sounding in Storm Lab

The text

As transmitted.

609 
WWUS83 KLBF 310035
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
735 PM CDT Fri Jul 30 2021
 
NEZ006-008>010-310115-
Brown NE-Holt NE-Rock NE-Keya Paha NE-
735 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK...NORTHEASTERN
BROWN...WEST CENTRAL HOLT AND SOUTHEASTERN KEYA PAHA COUNTIES UNTIL
815 PM CDT...

At 734 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Springview to 12 miles
north of Bassett. Movement was southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Bassett, Stuart, Newport, Keller Park State Recreation Area, Thomas
Creek State Wildlife Management Area, Mariaville, Bobcat State
Wildlife Management Area, Pine Glen State Wildlife Refuge and
Meadville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 PM CDT for north central
Nebraska.

LAT...LON 4254 9959 4256 9895 4281 9938 4279 9998
TIME...MOT...LOC 0034Z 297DEG 17KT 4274 9980 4275 9948 

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 30, 6:42 PM CDT, 53 minutes earlier.

Area forecast discussion, Jul 30, 6:42 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
642 PM CDT Fri Jul 30 2021

.SHORT TERM...(This evening through Saturday night)
Issued at 324 PM CDT Fri Jul 30 2021

The 12z HRRR model near-surface smoke forecast suggests the thick
plume of trapped smoke across nrn Nebraska this afternoon will
drop south through swrn Nebraska tonight and continue moving south
into KS Saturday. This smoke will remain trapped in an inversion
below 700mb. Areas of smoke are in the forecast tonight and
Saturday for this event.

The severe weather forecast late this afternoon and tonight is
somewhat uncertain in regard to upper level forcing. Satellite
suggests the upper level disturbance which moved through SD last
night may have produced an area of high pressure in it's wake. The
next obvious upper level disturbance appears to be moving across
the Black Hills. The models are taking this disturbance into ncntl
Nebraska this evening.

Another area of interest is the wrn Sandhills. Visible satellite
shows a circulation across the wrn Sandhills and this is probably
the best force for storm development. Yet another disturbance is
near SLC but this is probably to far away to affect Nebraska this
evening.

Since all of these disturbances are subtle, the models have trouble
depicting heights falls. The disturbance across the Sandhills would
appear to be the best support for storm development.

A cold front has dropped into the Sandhills and ncntl Nebraska for
focus, moisture is plentiful and winds aloft are fairly strong, 30-
35kt at h500-h300mb. The lapse rates are not particularly steep and
this is a result of warm air aloft. The warm sector is quite robust
and deep layer shear is about 40kts along the focus- a sfc front
which is expected to be located across the cntl Sandhills east along
highway 2 and highway 91 across ncntl Nebraska.

The thunderstorm forecast leans on the short term model blend which
is fairly quiet until 7 pm CDT. Isolated storm development is
expected across the wrn Sandhills which becomes scattered to
numerous eastward into ncntl Nebraska this evening.

The primary severe weather hazards are wind damage across the
Sandhills and ncntl Nebraska with the potential for isolated tornado
development across ncntl Nebraska where moisture will be robust and
mixing heights will be lower. All of this storm activity should be
south of the region by Saturday morning. No other thunderstorm
development is expected through Saturday night.

.LONG TERM...(Sunday through Friday)
Issued at 324 PM CDT Fri Jul 30 2021

There is little change in the extended forecast philosophy. The
subtropical high pressure ridge centered over Oklahoma will
retreat west through the Rockies and amplify. At the same time, an
upper level low will form across eastern Canada. This pattern
will set up a northwest flow across Nebraska. A fairly expansive
area of sfc high pressure will build down through Canada and into
the Midwest. The latest model blend suggested highs in the 80s to
near 90 with dew points in the 50s to lower 60s. This comfortable
weather will last Sunday through Wednesday. A modest warm up to
the upper 80s and lower 90s is predicted Thursday and Friday. This
is the result of an approaching long wave trof off the West Coast
sending a surge of hot desert air into the Rockies.

Rain chances are generally isolated; the result of weak disturbances
moving south-southeast off the Black Hills, the Big Horns and
Laramie ranges. WPC suggested total rainfall of less than 1/4 inch
Monday night through Friday. A dry forecast is in place Sunday and
Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 641 PM CDT Fri Jul 30 2021

MVFR ceilings and visibility are possible for both the KLBF and
KVTN terminals, however at KLBF, visibility should be noticeably
higher. Smoke from wildfires across Canada and the western US are
the reason for the reductions. Otherwise, guidance is mixed on the
lower ceiling and thunderstorm potential, but generally point to
isolated thunderstorms this evening that may impact KLBF. Will go
with a VCTS, but update if needed. Ceiling are forecast to lower
overnight for both terminals with periods of MVFR through early
morning. Overall confidence is low on location of storms, but
better than average for impacts due to smoke and lower ceilings.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Jacobs
Hazardous weather outlook, Jul 30, 4:04 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
404 PM CDT Fri Jul 30 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-312115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
404 PM CDT Fri Jul 30 2021 /304 PM MDT Fri Jul 30 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are expected across western, north central Nebraska
and the Sandhills. The greatest potential for severe storms are
expected this evening across the Sandhills and north central
Nebraska. The primary severe weather threats will be large hail,
damaging winds, heavy rainfall, and a tornado threat.

Locally heavy rainfall may also produce localized flooding
generally across north central Nebraska.

Surface smoke will impact visibility across western, north central
and southwest Nebraska through the remainder of the evening into
the overnight, with visibility less than 1 mile at times.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Surface smoke will impact visibility to 1 mile or less at times
through early Saturday afternoon. Widely scattered thunderstorms
Tuesday through Thursday. The threat for severe weather appears
low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More details can be found at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 30, 6:46 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
546 PM MDT Fri Jul 30 2021

NEZ022-310015-
Garden NE-
546 PM MDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN COUNTY UNTIL 615
PM MDT...

At 545 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Oshkosh to 8 miles south
of Lisco. Storm movement is nearly stationary.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Oshkosh and Sugar Loaf Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4163 10217 4147 10203 4127 10261 4139 10261
      4140 10264 4149 10264
TIME...MOT...LOC 2345Z 100DEG 5KT 4151 10221 4138 10267

NMJ
Special weather statement, Jul 30, 6:47 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service North Platte NE
647 PM CDT Fri Jul 30 2021

NEZ037-038-310030-
Custer NE-Logan NE-
647 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOGAN AND NORTHWESTERN
CUSTER COUNTIES UNTIL 730 PM CDT...

At 647 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Arnold, or 15 miles northeast of Stapleton, moving
south at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Logan and Hoagland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 PM CDT for central and
west central Nebraska.

LAT...LON 4168 10035 4168 10012 4143 10009 4144 10042
TIME...MOT...LOC 2347Z 002DEG 7KT 4161 10027

NMJ
Special weather statement, Jul 30, 7:01 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
701 PM CDT Fri Jul 30 2021

NEZ026-037-038-310030-
Custer NE-Blaine NE-Logan NE-
701 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...NORTHWESTERN
CUSTER...SOUTHWESTERN BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL
730 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Dunning, or 20 miles northeast of Stapleton,
moving northeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dunning and Linscott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 PM CDT for central,
north central and west central Nebraska.

LAT...LON 4171 9987 4157 10019 4169 10034 4175 10028
      4175 10027 4176 10027 4192 10010
TIME...MOT...LOC 0001Z 229DEG 15KT 4168 10022

NMJ
Special weather statement, Jul 30, 7:10 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
610 PM MDT Fri Jul 30 2021

NEZ022-310045-
Garden NE-
610 PM MDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL
645 PM MDT...

At 610 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Oshkosh to 10 miles
southwest of Lisco. These storms were nearly stationary.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Oshkosh, Lisco, Rackett, Dogtown Flats and Sugar Loaf Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4154 10263 4167 10219 4144 10213 4127 10261
      4139 10261 4140 10264 4153 10264
TIME...MOT...LOC 0010Z 205DEG 1KT 4153 10225 4137 10274

NMJ
Special weather statement, Jul 30, 7:11 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
711 PM CDT Fri Jul 30 2021

NEZ025-037-310045-
Thomas NE-Logan NE-
711 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN AND SOUTHERN
THOMAS COUNTIES UNTIL 745 PM CDT...

At 711 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Thedford. This storm was nearly stationary.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Highway 83 crossing The Dismal River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

A Tornado Watch remains in effect until 1000 PM CDT for north central
and west central Nebraska.

LAT...LON 4188 10072 4195 10049 4179 10032 4168 10065
TIME...MOT...LOC 0011Z 330DEG 3KT 4184 10060

NMJ
Special weather statement, Jul 30, 7:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
735 PM CDT Fri Jul 30 2021

NEZ006-008>010-310115-
Brown NE-Holt NE-Rock NE-Keya Paha NE-
735 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK...NORTHEASTERN
BROWN...WEST CENTRAL HOLT AND SOUTHEASTERN KEYA PAHA COUNTIES UNTIL
815 PM CDT...

At 734 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Springview to 12 miles
north of Bassett. Movement was southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Bassett, Stuart, Newport, Keller Park State Recreation Area, Thomas
Creek State Wildlife Management Area, Mariaville, Bobcat State
Wildlife Management Area, Pine Glen State Wildlife Refuge and
Meadville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 PM CDT for north central
Nebraska.

LAT...LON 4254 9959 4256 9895 4281 9938 4279 9998
TIME...MOT...LOC 0034Z 297DEG 17KT 4274 9980 4275 9948

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:01 PM CDTSpecial Weather StatementLBFBlaine29 min
Jul 30, 7:10 PM CDTSpecial Weather StatementLBFGarden35 min
Jul 30, 7:11 PM CDTSpecial Weather StatementLBFThomas34 min
Jul 30, 7:44 PM CDTSpecial Weather StatementLBFGarden46 min
Jul 30, 7:55 PM CDTSpecial Weather StatementLBFKeya Paha35 min
Jul 30, 7:57 PM CDTSpecial Weather StatementLBFLogan33 min
Jul 30, 8:26 PM CDTSpecial Weather StatementLBFKeya Paha34 min
Jul 30, 8:27 PM CDTSpecial Weather StatementLBFGarden33 min
Jul 30, 8:40 PM CDTSpecial Weather StatementLBFGarden20 min
Jul 30, 8:49 PM CDTSevere Thunderstorm WarningLBFGarden26 min
Jul 30, 8:59 PM CDTSpecial Weather StatementLBFBrown, Holt, Rock46 min
Jul 30, 9:11 PM CDTSpecial Weather StatementLBFGarden49 min
Jul 30, 9:40 PM CDTSpecial Weather StatementLBFBrown, Rock50 min
Jul 30, 10:20 PM CDTSpecial Weather StatementLBFGarfield40 min
Jul 30, 10:23 PM CDTSpecial Weather StatementLBFBrown52 min
Jul 30, 10:54 PM CDTSpecial Weather StatementLBFGarfield, Wheeler66 min
Jul 30, 11:05 PM CDTSpecial Weather StatementLBFBlaine40 min
Jul 30, 11:47 PM CDTSpecial Weather StatementLBFGarfield, Loup43 min
Jul 31, 12:27 AM CDTSpecial Weather StatementLBFHooker, Thomas48 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.